Hail, Haskell
- When
- May 18, 6:48 PM CST to 6:52 PM CST
- Where
- Haskell County, 3.9 mi NNE of Weinert
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.371, -99.652
An isolated supercell thunderstorm developed along the dryline across Haskell County and produced large hail near Weinert.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated supercell thunderstorm developed along the dryline across Haskell County and produced large hail near Weinert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 18, 5:05 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 605 PM CDT SAT MAY 18 2013 .DISCUSSION... TORNADO WATCH FOR THE BIG COUNTRY THROUGH 11PM. INCLUDED TSTMS IN KABI. WATCH OUT FOR SUPERCELLS THAT PRODUCE LARGE HAIL...WIND GUST IN EXCESS OF 50KTS...AND LARGE HAIL THROUGH THIS 04Z. SOUTH OF THE AREA ISOLATED THUNDERSTORMS POSSIBLE. && .AVIATION... && .PREV DISCUSSION... /ISSUED 327 PM CDT SAT MAY 18 2013/ SHORT TERM... CURRENTLY WATCHING THE POTENTIAL FOR SEVERE WEATHER ACROSS THE BIG ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. LATEST MESOANALYSIS INDICATES MLCAPES OF 2500 TO 3000 J/KG WITH DEWPOINTS IN THE MID TO UPPER 60S AHEAD OF A DRYLINE JUST TO OUR WEST. SOUTHWEST UPPER LEVEL FLOW OF 25 TO 30 KNOTS WAS OVER WEST CENTRAL TEXAS. THERE IS EXTREME INSTABILITY AND ENOUGH 0-6KM SHEAR FOR POSSIBLE SUPERCELLS ACROSS THE BIG COUNTRY...NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR THESE AREAS. COVERAGE WILL PROBABLY BE ISOLATED TO WIDELY SCATTERED. HOWEVER...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES THROUGH THIS EVENING. LONG TERM... SUNDAY AND MONDAY...LOOKS LIKE HOT AND MAINLY DRY WEATHER WILL CONTINUE. THE DRYLINE WILL MAKE A RUN ACROSS MOST OF THE CWFA SUNDAY AFTERNOON...AND BE LOCATED NEAR A CROSS PLAINS TO JUNCTION LINE BY LATE AFTERNOON. THE NAM MODEL TAKES THE DRYLINE TO NEAR THE I-35 CORRIDOR BY 00Z MONDAY...WHICH WOULD BE WELL EAST OF OUR AREA. WILL GO WITH ISOLATED LATE AFTERNOON AND EARLY EVENING TSTMS ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND. IT WILL BE A REPEAT MONDAY...WITH THE DRYLINE OVER THE EXTREME EASTERN CWFA BY LATE AFTERNOON. WILL GO WITH ISOLD POPS IN THE SAME AREA IN THE LATE AFTERNOON AND EARLY EVENING. THE COMBINATION OF EXTREME INSTABILITY AND GOOD 0-6KM SHEAR WILL SUPPORT ANY STORM QUICKLY BECOMING SEVERE...IF THE MID LEVEL CAP IS BREACHED. TUESDAY AND TUESDAY NIGHT...THE BEST CHANCE FOR RAIN AND TSTMS WILL BE DURING THIS PERIOD. A COLD FRONT AND DRYLINE WILL BE STILL BE IN THE AREA...WITH SOME UPPER LEVEL DYNAMICS MOVING ACROSS WEST CENTRAL TEXAS. THE BEST CHANCE FOR STORMS WILL BE IN THE AFTERNOON AND EVENING. THERE WILL BE POTENTIAL FOR SEVERE WX AGAIN DUE TO THE DECENT INSTABILITY AND 0-6KM SHEAR. WEDNESDAY THROUGH SATURDAY...LOOKS MAINLY VERY WARM AND DRY THROUGH MID TO LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 97 67 95 65 / 20 10 10 10 10 SAN ANGELO 72 101 68 100 67 / 10 5 5 10 10 JUNCTION 70 94 70 95 69 / 10 5 5 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/26/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 321 PM CDT SAT MAY 18 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 321 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH OF A LINE FROM STERLING CITY TO BROWNWOOD. THE MAIN THREATS ARE TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS EXCEEDING 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT...MAINLY EAST OF A HASKELL...TO SAN ANGELO...TO SONORA LINE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY HAZARDS BEING LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WE WILL LIKELY NEED SPOTTERS ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 612 PM CDT SAT MAY 18 2013 TXZ098-099-113-114-182345- HASKELL TX-JONES TX-SHACKELFORD TX-THROCKMORTON TX- 612 PM CDT SAT MAY 18 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR HASKELL...JONES...SHACKELFORD AND THROCKMORTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF AVOCA...OR ABOUT 8 MILES EAST OF STAMFORD...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL VEHICLE DENTS... THE STRONG THUNDERSTORM WILL BE NEAR... LAKE STAMFORD MARINA BY 625 PM CDT LAT...LON 3318 9958 3298 9928 3278 9960 3288 9978 TIME...MOT...LOC 2312Z 213DEG 28KT 3293 9966
The Dyess AFB radar (KDYX), 100 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455316, 455317.